Page 1 of 5 123 ... LastLast
Results 1 to 10 of 41

Thread: Tramadol - Itching

  1. #1
    Join Date
    Dec 2006
    Location
    Lake Alfred, Florida
    Posts
    62
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Tramadol - Itching

    Hey,

    Anyone else taking Tramadol for pain? I had liver failure in January, and so I'm off most over the counter stuff. I can take Aleve, which doesn't really help much with the pain. Tramadol does help, but it keeps me up at night with a roving itch. Has anyone else had this effect?

    SonyaLA

  2. #2
    Join Date
    May 2007
    Posts
    90
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Sorry, no experience with that - I have had to take it though.

    It is my favorite (stronger) oral painkiller so far. It was the only one that didn't make me vomit (at least not right away). After a few days codine, digesic (especially digesic), etc make me vomit- constantly. Expecially after food.
    The tramadol only makes me vomit once or twice a day- and often 6 hours after food rather then within the hour. Gross, but much better :P

  3. #3
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    3,002
    Thanks
    256
    Thanked 148 Times in 79 Posts

    Default

    Hi Sonya,

    Yes, I do get the itch from Tramadol. What I do is take Chlor-Trimeton with it at night. It is a 12 hour allergy OTC.

    Benadryl also worked, but left me feeling droggy and groggy the next day. Claritin didn't really resolve the itch issue.

    Ask your doctor if it would be a choice for you.

    Be well,
    Oluwa

  4. #4
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    3,002
    Thanks
    256
    Thanked 148 Times in 79 Posts

    Default

    Nekhbet,

    There is a prescription drug that helps with the vomitng, but I forgot the name. Have you tried it? If not, ask your doctor and see what he/she thinks.

    Be well,
    Oluwa

  5. #5
    Join Date
    Mar 2007
    Location
    kilgore, TX
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I also take Tramdol and have had no side effects from taking this medication. I think the medication for nausea is promethazine--I take that once a week when I take my methotrexate.

  6. #6
    Join Date
    May 2007
    Posts
    90
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have tried metaclopramide (sp?) and erythromycin. Neither have helped at all. They do increase gastric emptying though so you get more nutrients from food through before you are sick..

  7. #7
    Join Date
    Dec 2006
    Location
    Lake Alfred, Florida
    Posts
    62
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks for all of your answers. I can take benedryl, so I will try that tonight. I have allergies, and take Claritin D 24, but it does not seem to make much difference.

    Thanks, Sonya

  8. #8
    Join Date
    May 2007
    Location
    Seattle, Washington, USA
    Posts
    3,002
    Thanks
    256
    Thanked 148 Times in 79 Posts

    Default

    You're welcome SonyaLA.

    Did the Benadryl work?

    Be well,
    Oluwa

  9. #9
    Join Date
    May 2007
    Posts
    90
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    When I have had allergic reactions to medications that involved a hive type rash- I always had to take the maximal dosage of the strongest antihistamines I could get and it would still only take the edge off. Unfortionatly allergic skin stuff doesn't respond well to antihistimines. I'm not sure if it would work with *only* itching but I wish you luck and let us know how it goes..

  10. #10
    Join Date
    Dec 2006
    Location
    Lake Alfred, Florida
    Posts
    62
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Well, the benedryl helped a little bit. I do think I slept better. My legs itched some, but it wasn't constant. I noticed the rash on my arms has eased a bit. I didn't mention the rash earlier, well because I always have one somewhere or other...

    The heat here in Florida (well actually most everywhere) is hitting 100 degrees, and I need the sleep at night to beat this fatigue.

    I'm going to keep up the benedryl for a few days.

    Thanks Everyone,
    Sonya

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •